Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kalynn

a question about accutane

Recommended Posts

Hi everyone. I would just like some of your opinions. My 18 year old son is considering going on accutane for persistant mild to moderate acne. It's not really the cystic kind, as a matter of fact now its kinda like small bumps on his cheeks. He's tried a lot of things that work for a while and then it comes back. He's in his first semester of college and wants to go on it his second semester and withdraw from school while he is taking it. He is afraid of the IB and extreme drying and would rather not face the world while going through that. He has a lot of friends that have been on it that didn't have a bad IB. I'm just curious for some of your experiences. Thanks so much

Share this post


Link to post
Share on other sites

I started accutane at the beginning of this semester for mild/moderate but persistent acne. I didn't have an IB (yet) and the side effects are very mild. i think he should stay in school. it's not worth leaving school just because you are on accutane. I have no problem taking accutane and going to school at the same time. and a lot of people who are on accutane go to school as well.

.. I wouldn't even say the drying is extreme. as long as he uses moisturizer and has cortibalm and aquaphor for his lips he should be fine.

Share this post


Link to post
Share on other sites

Stay in school! It is definitely not worth missing a whole semester for. I've known people who did a course in high school, college, even after college while searching for a career. You can work around the side effects. He won't be stuck inside the house 24/7.

Maybe he's worried about the side effects of drinking while taking Accutane. I must admit that could be a problem in college, as so much of your social life revolves around partying.

It's very hard to take a semester off and come back. Why not start his course on Dec 1st, then he'd have the IB over semester break?

Share this post


Link to post
Share on other sites

I, too, think he should stay in school. He will face far more difficult challenges in his life than peeling, pimply skin (and I am a very vain person so I don't say this lightly).

Here are some thoughts: If he's got mild acne, they may put him on a low dose which may not have any side effects at all. Also, my derm told me I could use benzol peroxide for as long as I want to. I am doing the Clear Skin Regimen along with a low dose (40mg) of Accutane. I hope the BP staves off the IB.

Why doesn't he start the CSR now and start accutane in December like Heather F suggested?

Good luck to him. Show him my motto in my signature.

Platinum

Share this post


Link to post
Share on other sites

your son's situation is very similar to mine. I'm 19 and currently in college and just recently started accutane (i had mild/moderate acne for a few years and was perscribed other things too that would work to an extent but recently it just seems like those meds can't handle my acne anymore). My derm put me on a lower dose than usual (40mg/day) because my acne is still moderate and also to lessen the chances/severity of any side effects and the initial breakout. A lot of my friends and my brother have taken accutane and none of them really had a bad IB, their acne looked like it stayed the same for the first couple weeks until it started getting better, and even if they did have a breakout it wasn't a very noticeable difference. Anyways, the side effects aren't intolerable. So far i've experienced dry skin, chapped lips, and a very slight headache my first two days on it, but all can be taken care of easily with lotions and other products. Also, seeing as your son only has mild acne, his IB, if he gets one, shouldn't be terrible and probably won't last long. I agree with everyone else that your son can handle accutane and his second semester at school. It's only the first weeks that are a bit uncomfortable while the body gets used to the medicine but after that it only gets better. Good luck!

Share this post


Link to post
Share on other sites

there's never a good time to start accutane.

something always gets in the way or there's always something important coming up that you don't want to have the stuff that goes with accutane......

get him on it as soon as possible and get it over with.... he'll be happy he did!!!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×